MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION ENVEO PRO DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV

MEDTRONIC HEART VALVES DIVISION ENVEO PRO DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Model Number ENVPRO-14-US
Medical Device Problem Codes Crack (1135); Difficult or Delayed Positioning (1157); Peeled/Delaminated (1454); Detachment of Device or Device Component (2907); Difficult to Advance (2920); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2019
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that during the implant of this transcatheter bioprosthetic valve, multiple vascular challenges were reported.Patient had calcified common femoral arteries and there were difficulties getting the perclose's to take.The physician decided to use the evolut-r valve due to smaller vessels.The minimum access vessel diameter was 5.6 mm.The valve was loaded by a medtronic representative with a good fluoro check.It was observed as the physician advanced the device, the physician did not articulate, but it appeared the physician applied more force than normal to track the device when advanced across the annulus.During the first deployment, the valve was too high at 80% and was recaptured.As the physician reached the end of the handle travel on the delivery catheter system (dcs), fluoro showed the capsule did not completely close to the nose cone and the overdrive was required to close the capsule.During the overdrive a loud noise was heard and the handle of the dcs broke in three spots.The capsule was unable to close completely but the frame was not exposed.The dcs and valve were removed uneventfully.A second valve was loaded onto a second dcs and was implanted successfully.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
This report is being submitted as part of remediation activities associated with capa 643143, addressing mdr reporting guidance from the fda¿s 1995 preamble, which ensures complaints related to corrections and recalls previously reported to the fda under 21 cfr 806 are now reported as mdrs; this is not a new malfunction/event.Product analysis: upon receipt of the suspect complaint delivery catheter system (dcs) at medtronic's quality laboratory, the dcs was received with the valve loaded in the capsule of the dcs, the handle components were detached from the dcs, the capsule partially opened, and the end cap/screw gear snap fit was connected.Visual analysis showed the tip-retrieval mechanism appeared intact.Delamination was observed over the nitinol reinforcing frame along the mid-section to the proximal end of the capsule.A hairline crack was observed on both tab 3 and tab 4 of the male actuator component.The hooks of the male actuator component were detached.The deployment knobs were separated from the dcs by the medtronic analysis technician and the valve was successfully deployed via rotation of the deployment knob.A kink was observed at the distal end of the inner member near the nose cone of the suspect device.Procedural films were submitted to medtronic for review.The cine films could not confirm the reported iliac challenges or that they were c alcified.The cine films did not show evidence the handle of the dcs broke and the capsule was unable to close completely.The cine films did confirm a valve was successfully implanted in the patient.Conclusion: the device history record was reviewed and showed this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.Delamination typically occurs when the capsule is subjected to a bending force potentially after tracking through patient anatomy.A kink was observed in the inner member shaft; however, the description of the event does not indicate this damage occurred during the reported issue.Inner member shaft kinks have historically been observed when the device was returned for analysis with the capsule partially open and no stylet in place to support the shaft, as was observed in this case.Difficulties advancing the dcs through patient anatomy is known to be related to procedural factors, user technique, and/or patient anatomy (angulation, calcification, tortuosity, etc.).In this case, it was noted the common femoral arteries were calcified.This indicates the probable cause of the advancement difficulties was calcified patient anatomy, but this could not be confirmed.Recapturing is a feature of the dcs that allows for additional attempts at accurately positioning the valve.Various factors can affect valve positioning including patient anatomy or physician technique.There is no information to suggest a device quality deficiency that may have caused or contributed to the positioning difficulty, but the cause of the positioning difficulty could not be conclusively determined.When recapturing the valve, the capsule did not completely close to the nose cone and the overdrive was required to close the capsule.Difficulty closing the capsule indicates a build-up of forces in the capsule while trying to close the device.The force in the system is a cumulative effect that can be increased by many other factors, including load quality of the valve in the capsule, bends and kinks on the shaft, and tortuous anatomy.However, a conclusive cause could not be determined.During the overdrive a loud noise was heard and the handle of the dcs broke in three spots.The device was returned with the actuator components separated in two, and the description of it breaking in three parts cannot be confirmed.Actuator separation is typically associated with broken or damaged snap fit tabs which hold the handle together.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENVEO PRO DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22505752
Report Number2025587-2025-05000
Device Sequence Number18457834
Product Code NPT
UDI-Device Identifier00643169987203
UDI-Public(01)00643169987203(17)210411(10)0009693142
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2021
Device Model NumberENVPRO-14-US
Device Catalogue NumberENVPRO-14-US
Device Lot Number0009693142
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2019
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2021
Initial Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2025587-05-28-2021-001-R
Patient Sequence Number1
Patient SexMale
Patient Weight81 KG